MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GUIDEZILLA; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION GUIDEZILLA; CATHETER, PERCUTANEOUS
Model Number 1867
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter address: (b)(6).
 
Event or Problem Description
It was reported that the shaft break occurred.A guidezilla guide extension catheter was selected for use.Upon unpacking, the catheter was found to be broken at the front end of the catheter.The outer packing and carrier tube was intact.The procedure was completed with another of the same device.There were no complications reported and the patient is stable.
 
Event or Problem Description
 
Additional Manufacturer Narrative
E1.Initial reporter address 1: (b)(6).Device evaluated by manufacturer: the device was not returned for analysis.However, an analysis was concluded based on the provided photo of the complaint device and it was observed a shaft break consequently, confirming the reported complaint.
 
Additional Manufacturer Narrative
E1.Initial reporter address 1: (b)(6).Device evaluated by manufacturer: the device was returned for analysis.The device was visually and microscopically examined.At 24.6cm from the tip of the device, the shaft was detached at the collar and polytetrafluoroethylene (ptfe) was peeled our and still connected within the collar to the detached portion of the device.The ends of the detached shaft are damaged and slightly twisted.The damage to the ptfe and the jagged edges of the detached shaft indicates that the device was rotated with force during handling of the device.There was no presence of blood within the device however, there were traces of blood present on the outside of the shaft.
 
Event or Problem Description

Brand Name
GUIDEZILLA
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC SCIMED, INC
two scimed place
maple grove MN 55311
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key12495466
Report Number2134265-2021-11696
Device Sequence Number17120579
Product Code DQY
UDI-Device Identifier08714729839859
UDI-Public08714729839859
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K123765
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/06/2022
Device Model Number1867
Device Catalogue Number1867
Device Lot Number0025819825
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/30/2021
Supplement Date Received by Manufacturer09/23/2021
11/19/2021
Initial Report FDA Received Date09/20/2021
Supplement Report FDA Received Date10/13/2021
11/29/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/06/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age67 YR
Patient SexMale